Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Pain and stiffness in left hip, radiates to knee and ankle

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1382 Questions
Question
i have constant aching, throbbing and stiffness in my left hip. it travels down the outer side of leg and makes my knee and ankle ache. iwanna cry sometimes. motrin helps. im a server and work 5-6 days a week. its really achy. this has been going on about 2 months.
Posted Mon, 10 Sep 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Sudhir 19 minutes later
Hello,

Thanks for the question.

This is most probably because of a pinched nerve or lower limb radiculopathy (Sciatica ).
Common cause is bulging intervertebral discs in the vertebral column that compress on the nerves as they come out of the spinal cord. Symptoms are experienced along the area of distribution/path of that particular nerve.

The treatment vary from conservative to surgery.

Conservative treatment include anti-inflammatory medications, physical therapy or chiropractic treatment, and avoiding activity that strains the neck or back. The majority of radiculopathy patients respond well to this conservative treatment, and symptoms often improve within six weeks to three months.

If patients do not improve with the treatments listed above they may benefit from an epidural steroid injection.

In some cases the symptoms continue despite all of the above treatment options. If this occurs and the symptoms are severe, surgery may be an option.

I would suggest you to see a spine specialist who will take into account severity of your symptoms and MRI findings to guide about the treatment.

Please ask if i have left any of your query unanswered or if there are any doubts.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions